Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 17, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 23, 2004, 1:05 AM CDT for Miller County, Arkansas; Bowie County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2004, 1:05 AM CDT (06:05 UTC)
- Expired
- Jun 23, 2004, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Miller County, AR, Bowie County, TX
The radar
The Shreveport radar (KSHV), 114 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 230608 FFWSHV ARC091-TXC037-230900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 105 AM CDT WED JUN 23 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... BOWIE COUNTY IN NORTHEAST TEXAS MILLER COUNTY IN SOUTHWEST ARKANSAS * UNTIL 400 AM CDT * AT 105 AM CDT...HEAVY RAIN WAS REPORTED WITH AN ISOLATED THUNDERSTORM OVER TEXARKANA. LITTLE MOVEMENT WAS INDICATED. DOPPLER RADAR HAS ESTIMATED THAT NEARLY TWO INCHES OF RAIN HAS FALLEN OVER THE PAST HOUR...AND AN ADDITIONAL TWO TO THREE INCHES WILL BE POSSIBLE OVER THE NEXT FEW HOURS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... BOWIE COUNTY IN NORTHEAST TEXAS MILLER COUNTY IN SOUTHWEST ARKANSAS UNTIL 400 AM CDT. LAT...LON 3352 9419 3334 9420 3334 9394 3353 9394 $$
1 follow-up statement
000 WGUS74 KSHV 230741 FFSSHV ARC091-TXC037-230900- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 240 AM CDT WED JUN 23 2004 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BOWIE COUNTY TEXAS AND MILLER COUNTY ARKANSAS UNTIL 400 AM... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SCATTERED SHOWERS ACROSS BOWIE AND MILLER COUNTIES FROM NEAR DEKALB AND NEW BOSTON...ONTO NEAR NASH AND TEXARKANA TO NEAR FULTON ARKANSAS. THIS PRECIPITATION WAS ORIENTED ALONG A STATIONARY...WEST TO EAST FRONTAL BOUNDARY. THEREFORE...VERY LITTLE MOVEMENT IS EXPECTED OUT OF THE ACTIVITY. DOPPLER RADAR ESTIMATED THAT NEARLY THREE INCHES OF RAIN HAD FALLEN IN THE CITY OF TEXARKANA AND AN ISOLATED ONE TO TWO INCHES WILL REMAIN POSSIBLE THROUGH 400 AM. AS A RESULT...SEVERAL CITY STREETS IN TEXARKANA TEXAS HAVE BEEN BARRACADED DUE TO HIGH WATER ACROSS THEM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 9:30 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jun 22, 9:30 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 930 PM CDT TUE JUN 22 2004 .DISCUSSION... WILL UPDATE FORECAST...MAINLY TO LOWER POPS ACROSS MOST OF FORECAST AREA. FRONT CURRENTLY RATHER DIFFUSE...BUT APPEARS TO BE NEAR AN ELDORADO...SHREVEPORT...TYLER LINE. IT IS FORECAST TO SINK SLOWLY SOUTHEAST...AND BY EARLY MORNING SHOULD BE ACROSS SOUTHERN AND EASTERN ZONES. IF REDEVELOPMENT IS GOING TO OCCUR...IT SHOULD BE FOCUSED ALONG THIS BOUNDARY. THUS HIGHEST POPS SOUTH AND EAST... TAPERING TO SLIGHT CHANCE NORTHWEST. WILL ALSO GO PARTLY CLOUDY EXTREME NORTHWEST ZONES...AS SKIES HAVE ALREADY CLEARED. HOWEVER...WITH AMPLE MOISTURE IN BOUNDARY LAYER...SOME LOW LEVEL CLOUDINESS SHOULD DEVELOP TOWARD MORNING MOST OF FORECAST AREA. && .POINT TEMPS/POPS... SHV 70 86 69 87 / 30 30 20 20 MLU 70 85 69 86 / 50 50 20 30 TXK 68 85 68 87 / 20 20 10 20 TYR 69 86 69 87 / 30 20 20 20 LFK 71 86 70 87 / 50 50 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 22, 12:00 PM CDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE JUN 22 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE JUN 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FRONTAL SYSTEM EXTENDING FROM SOUTHWEST ARKANSAS INTO NORTHEAST TEXAS...WILL SLOWLY SINK SOUTH THROUGH THE REMAINDER OF NORTHEAST TEXAS AND INTO NORTH LOUISIANA THROUGH TONIGHT. A SERIES OF UPPER LEVEL DISTURBANCES OVERRIDING THE FRONT WILL FOCUS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER MUCH OF NORTHEAST TEXAS... NORTHERN LOUISIANA...AND PORTIONS OF SOUTHWEST ARKANSAS...GENERALLY SOUTH OF A TEXARKANA TO HOPE LINE...THROUGH THIS EVENING. SOME OF THESE STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. GIVEN A TROPICAL AIR MASS ALREADY IN PLACE...HEAVY RAINFALL WILL BE LIKELY AS WELL WITH SOME OF THESE STORMS...WITH AMOUNTS OF ONE TO THREE INCHES POSSIBLE...WITH ISOLATED HIGHER AMOUNTS...THROUGH TONIGHT. ADDITIONAL REDEVELOPMENT IS POSSIBLE TONIGHT OVER DEEP EAST TEXAS AND NORTHCENTRAL LOUISIANA...BEFORE PUSHING SOUTH AND EAST OF THE AREA WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE FRONT IS EXPECTED TO STALL OUT OVER THE SOUTHERN PORTIONS OF NORTHEAST TEXAS AND NORTH LOUISIANA WEDNESDAY...BEFORE LIFTING NORTH TOWARDS THE END OF THE WEEK. THUS...RAIN CHANCES AND THE THREAT FOR HEAVY RAIN WILL CONTINUE OVER THE SOUTHERN HALF OF THE REGION... CLOSER TO THE FRONT...MAINLY THURSDAY NIGHT AND FRIDAY. AN ADDITIONAL TWO TO FOUR INCHES...WITH ISOLATED HIGHER AMOUNTS...WILL BE POSSIBLE AS THE FRONT LIFTS NORTH...AND UPPER LEVEL DISTURBANCES ALOFT ENHANCE REDEVELOPMENT. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND EVENING. 15
Nearby
Flash Flood Warnings in Arkansas, 2004Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.